MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 2041C-2846
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/11/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock on with no reported discrepancies.There have been 1 other events for the lot referenced but the reported event is for the same patient.Conclusion: the description of the acetabular component as "more vertical than normal" would suggest an inherently unstable hip that, after some poly wear, dislocated.It was noted on (b)(6) 2001 (four months status-post primary total hip) that the hip was popping in and out of place.The first revision done, in which a constrained liner was not available in the operating room, resulted in persistent instability causing the subsequent revision to a constrained liner two months later.During this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation.An evaluation of the device cannot be performed as the device was not returned to the manufacturer as it remained implanted.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not returned to the manufacturer.
 
Event or Problem Description
On (b)(6) 2010 the patient complained of popping in the hip and on (b)(6) 2010 she sustained a dislocation, which was treated with closed reduction, and the plan was to insert a constrained liner." the operative report states, "acetabulum may be a little more vertical than normal.".

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7906658
Report Number0002249697-2018-03026
Device Sequence Number11176219
Product Code JDI
UDI-Device Identifier04546540035714
UDI-Public04546540035714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number2041C-2846
Device Lot Number31357401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight62